Mathematical Biosciences and Engineering, 2015, 12(4): 661-686. doi: 10.3934/mbe.2015.12.661

Primary: 92D25; Secondary: 34D20, 34D23, 37B25, 93D30.

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Stability and persistence in ODE modelsfor populations with many stages

1. Department of Mathematics and Philosophy, Columbus State University, Columbus, Georgia 31907
2. Department of Applied Mathematics, The Hong Kong Polytechnic University, Hung Hom, Kowloon, Hong Kong
3. Department of Mathematics and Statistics, Arizona State University, Tempe, AZ 85287-1804
4. Mathematics and Statistics, York University, and Centre for Disease Modelling, York Institute of Health Research, Toronto, Ontario

A model of ordinary differential equations is formulated for populationswhich are structured by many stages. The model is motivated by tickswhich are vectors of infectious diseases, but is general enough to apply to many other species.Our analysis identifies a basic reproduction numberthat acts as a threshold between population extinction and persistence.We establish conditions for the existence and uniqueness of nonzeroequilibria and show that their local stability cannot be expected ingeneral. Boundedness of solutions remains an open problem though wegive some sufficient conditions.
  Article Metrics
Download full text in PDF

Export Citation

Article outline

Copyright © AIMS Press All Rights Reserved